Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cause and treatment for lesions on penis

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Good morning I have a dark red spot on my pinus since aprox 45 days . It is painful when squeeze it or touch it hard but while moving or sleeping i don't feel it even when having sex . I also noticed a white discharge from it . I took a photo for it & will attach it through . Can you help me know what is this ? Thanks XXXX
Posted Thu, 13 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 18 minutes later
Brief Answer: More details required Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. I have seen the attached pictures. I would like to know certain more details from you before we can reach a final diagnosis in your case. Did you take any medicine before the development of this lesion? Are you continuously on any medications? Any history of outside contact in the recent past? What all have you been applying over the lesion? I am sure I will be able to help you more once you provide me the above details. Waiting for your response Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Cause and treatment for lesions on penis 17 minutes later
Thanks for your quick response 1. I am on Lipitor 10 for cholesterol but this was since 5 years . 2. I just start Augmentin as i have a fever & flu . 3. No outside sex relations . Just my wife but recently & before the lesion she has changed her loop . I don't know if this has an indication or not . 4. I took 2 dose of terbiafine hydrochloride cream (Lamisil) Thanks XXXX
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Fixed drug eruption Detailed Answer: Hi again The lesion that you have developed is most likely that of a fixed drug eruption . Now this basically a type of allergic skin reaction which develops on intake of a drug to which our body is sensitive. The lesions in this case are round or oval and reddish or purplish in color. Male genitalia is a very common site of development of these lesions. Although such a sensitivity reaction to drugs commonly occurs after intake of pain killers and antibiotics but in your case, you cannot recall the intake of any such drugs before the development of this lesion. Even sometimes the preservatives and coloring agents added to various foodstuffs can lead to development of these lesions which seems to be the possibility in your case. Also do try to recall if you took any medicin in the form of pain killers or cough syrups prior to development of lesion. Now as far as management of the same is concerned, it is important that you see a nearby dermatologist so that , if required, a drug assay can be done to look for any offending drug which can be avoided in future. At present, you need to maintain a proper local hygiene by effective cleaning of the area twice a fly with lukewarm saline water. After this, you can apply a topical antibiotic cream like mupirocin or fusidic acid to the lesion twice a day. The lesion is seemingly infected with pus discharge so you should avoid touching it too much. In addition, you can take some oral antihistamines tablets like benadryl along to bring down the allergic reaction. Since the lesion is infected, I would have given a course of oral antibiotics like azithromycin 500 mg once a day for five days to my patients as well. You can discuss this with your treating doctor. Do not apply any other oil or cream to the affected area. Also you can rest assured that this is not a std. It is just an allergic reaction which has persisted so long probably because of inadequate treatment. Hope it help Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Cause and treatment for lesions on penis 37 minutes later
So you need me to stop using the Terbinafine Hydrochloride . & apply an antibiotic cream . About the Antibiotic i now take Augmentin for the flu (i just took 2 doses ) So can i continue take it ? About the Antihistamines + Antibiotic cream ( can i buy them without prescription) as i am writing you from France . Do you mean with warmsalyne water ( Water + Salt )? Thanks
Answered by Dr. Geetika Paul 8 minutes later
Brief Answer: Fixed drug eruption Detailed Answer: Hi again You can stop the application of terbinafine cream as it has no role in this skin condition. You can buy the antihistamine tablet and the cream told without prescription also. You can continue to take the antibiotic that you are taking for flu if it is not causing any problems in the form of increase in redness or irritation in the skin lesion. Since you did not take this antibiotic before at the time of development of this skin lesion, so it is very less likely to cause any problems. The only concern is the need of oral antibiotics. If inspite of the advised treatment you feel that the response is inadequate, then you might need to see a nearby dermatologist so that a course of oral antibiotics can be prescribed if needed. For local cleaning of the lesion, you can simply use lukewarm water. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Cause and treatment for lesions on penis 21 hours later
Dr XXXXXXX You ate right after 4 doses of the Augmentin i discoverd today that the other side of the penis turned into red too . Till now i didn't buy the antihestamin tablet and the antibiotic cream as i was very tited yesterday from the fever & flu . So can i buy them today & can i continue using Augmentin because i am in the middle of the course . What is your opinion ? Pls note that i am in a buisness trip in France & Germany & i will not be able to see my dermatolgist this days .
Answered by Dr. Geetika Paul 13 minutes later
Brief Answer: Fixed drug eruption Detailed Answer: Hi again You should immediately discontinue taking augmentin since it might just be the offending agent in your case. You should start with the antihistamines and the cream as advised. If you have fever, you can take paracetamol tablet. Other than this, try not to take any other drugs. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor